| Model Number |
PED2-425-20 |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/16/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the patient had a left carotid artery aneurysm.The surgeon selected a shield 425-20 dense mesh stent.After the access was placed in place, the stent was delivered to the ipsilateral m1 segment.After exposing approximately 7-8 mm of the stent's tip, a waiting period of about 10 seconds, but the tip did not open.The stent was further deployed by approximately 12 mm, but the tip still did not open.The surgeon attempted to retrieve and re-deploy the stent, performing maneuvers such as shaking and pushing/pulling, but the tip still did not open.Adjusting the microcatheter tension and other manipulations, it still could not be opened.The stent was then withdrawn from the body, and it was found that the tip of the stent was intertwined.Concerned about potential damage to the stent catheter, both the stent and catheter were replaced, and the procedure was completed.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a fusiform, unruptured left carotid artery aneurysm with a max diameter of 6mm and a 7mm neck diameter.Landing zone: distal: 4mm and proximal: 4.2mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed an intracranial aneurysm.Ancillary devices include a silver snake guide catheter and phenom27 microcatheter.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received reporting that the cause of the event was not determined.The distal section of the pipeline did not open.The pipeline had not been placed in a vessel bend when it failed to open.Additional steps attempted to open the device included attempts were made to retrieve and manipulate (push and pull) the device.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis ¿as found condition: the pipeline flex shield pushwire was returned for analysis within shipping box; and within a plastic pouch; within an opened pipeline flex shield inner pouch; and within a dispenser coil.The pipeline flex shield braid used in this event was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.No other anomalies were observed.¿testing/analysis: n/a ¿ conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open as the distal and pipeline braid twisted as the pipeline flex shield braid was not returned for analysis.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The pipeline was not positioned in a bend and the patient's vessel tortuosity was moderate.Which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.